Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The dihedral group $ \mathcal D_5$ as a group of symplectic automorphisms on K3 surfaces


Author: Alice Garbagnati
Journal: Proc. Amer. Math. Soc. 139 (2011), 2045-2055
MSC (2010): Primary 14J28, 14J50
DOI: https://doi.org/10.1090/S0002-9939-2011-10650-6
Published electronically: January 11, 2011
MathSciNet review: 2775382
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that if a K3 surface $ X$ admits $ \mathbb{Z}/5\mathbb{Z}$ as a group of symplectic automorphisms, then it actually admits $ \mathcal{D}_5$ as a group of symplectic automorphisms. The orthogonal complement to the $ \mathcal{D}_5$-invariants in the second cohomology group of $ X$ is a rank 16 lattice, $ L$. It is known that $ L$ does not depend on $ X$: we prove that it is isometric to a lattice recently described by R. L. Griess Jr. and C. H. Lam. We also give an elementary construction of $ L$.


References [Enhancements On Off] (What's this?)

  • [BR] D. Burns Jr., M. Rapoport, On Torelli problem for kählerian K-3 surfaces, Ann. Sci. Ec. Norm. Sup. (4) 8 (1975): 235-273. MR 0447635 (56:5945)
  • [GL] R. L. Griess Jr., C. H. Lam, $ EE_8$-lattices and dihedral groups, to appear in Pure and Appl. Math. Quart. (special issue dedicated to Jacques Tits), arXiv:0806.2753
  • [GS1] A. Garbagnati, A. Sarti, Symplectic automorphisms of prime order on K3 surfaces, J. Algebra 318 (2007): 323-350. MR 2363136 (2008j:14070)
  • [GS2] A. Garbagnati, A. Sarti, Elliptic fibrations and symplectic automorphisms on K3 surfaces, Comm. Algebra 37 (2009): 3601-3631. MR 2561866
  • [Mo] D.R. Morrison, On K3 surfaces with large Picard number, Invent. Math. 75 (1984): 105-121. MR 728142 (85j:14071)
  • [Mu] S. Mukai, Finite groups of automorphisms of $ K3$ surfaces and the Mathieu group, Invent. Math. 94 (1988): 183-221. MR 958597 (90b:32053)
  • [Nik1] V.V. Nikulin, Finite groups of automorphisms of Kählerian $ K3$ surfaces (Russian), Trudy Moskov. Mat. Obshch. 38 (1979): 75-137. English translation: Trans. Moscow Math. Soc. 38 (1980): 71-135. MR 544937 (81e:32033)
  • [Nik2] V. V. Nikulin, Integral symmetric bilinear forms and some of their geometric applications, Izv. Math. Nauk SSSR 43 (1979): 111-177; Math. USSR Izvestija 14 (1979): 103-167. MR 525944 (80j:10031)
  • [S] Y. T. Siu, Every $ K3$ surface is Kähler, Invent. Math. 73 (1983): 139-150. MR 707352 (84j:32036)
  • [W] U. Whitcher, Symplectic automorphisms and the Picard group of a K3 surface, to appear in Comm. in Algebra, arXiv:0902.0601.
  • [X] G. Xiao, Galois covers between K3 surfaces, Ann. Inst. Fourier 46 (1996): 73-88. MR 1385511 (97b:14047)
  • [Z] D.-Q. Zhang, Quotients of K3 surfaces modulo involutions, Japan. J. Math. (N.S.) 24 (1998): 335-366. MR 1661951 (99m:14070)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 14J28, 14J50

Retrieve articles in all journals with MSC (2010): 14J28, 14J50


Additional Information

Alice Garbagnati
Affiliation: Dipartimento di Matematica, Università di Milano, via Saldini 50, I-20133 Milano, Italia
Email: alice.garbagnati@unimi.it

DOI: https://doi.org/10.1090/S0002-9939-2011-10650-6
Keywords: K3 surfaces, symplectic automorphisms, dihedral groups, lattices.
Received by editor(s): August 18, 2009
Received by editor(s) in revised form: February 5, 2010, June 3, 2010, and June 15, 2010
Published electronically: January 11, 2011
Communicated by: Ted Chinburg
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society